jay, do you have a link to that study? i havent been able to find it.
btw, it's the 1r,2s isomer that was used in , lipok, and hollywood cuts
Sorry, I don't have the links because I use the library at my medschool so I just have a billion pieces of paper floating around from articles I copied. On top of that I just got home from 4 months in costa rica several days ago so I can't find half the stuff I used to have. However, you might be able to find these on pub med. I coppied them out of a data file I have.
And just for giggles, what was interesting to me was that PPA didn't seem to increase heart rate, just cause vasoconstriction and increase stroke volume. Well, you throw another stim in there like caffeine that increases heart rate and you just ****ed yourself harder....Stroke Volume X Rate = Cardiac Output. More output through less space = more pressure. More pressure = higher chance for your brain to blow up! Anyway, everyone should make their own decisions!
This is an interesting study that looked at a racemic mixture and thereby both isomers.
Thomas SH, Clark KL, Allen R, Smith SE. A comparison of the cardiovascular effects of phenylpropanolamine and phenylephrine containing proprietary cold remedies. Br J Clin Pharmacol 1991 Dec;32(6):705-11
This is the clasic Yale study that dropped the hammer and said PPA in diet supps was an independent risk factor for hemorrhagic stroke
Kernan WN, Viscoli CM, Brass LM, Broderick JP, Brott T, Feldmann E, Morgenstern LB, Wilterdink JL, Horwitz RI. Phenylpropanolamine and the risk of hemorrhagic stroke. N Engl J Med 2000 Dec 21;343(25):1826-32
Title tells the story here
Jick H, Aselton P, Hunter JR. Phenylpropanolamine and cerebral haemorrhage Lancet 1984 May 5;1(8384):1017
This study is a review of some ADR reports to the FDA
Lake CR, Gallant S, Masson E, Miller P. Adverse drug effects attributed to phenylpropanolamine: a review of 142 case reports. Am J Med 1990 Aug;89(2):195-208
This is the one that I was talking about that seperated noted BP increase induced by PPA from the effects of caffeine
Lake CR, Zaloga G, Bray J, Rosenberg D, Chernow B. Transient hypertension after two phenylpropanolamine diet aids and the effects of caffeine: a placebo-controlled follow-up study. Am J Med 1989 Apr;86(4):427-32 s
THis is one of the earliest studies noting increases in BP as a result of PPA
Horowitz JD, Lang WJ, Howes LG, Fennessy MR, Christophidis N, Rand MJ, Louis WJ. Hypertensive responses induced by phenylpropanolamine in anorectic and decongestant preparations. Lancet 1980 Jan 12;1(8159):60-1